| Model Number |
1103 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abscess (1690); Bacterial Infection (1735)
| Date of Event |
01/01/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a ventricular assist device (vad) patient developed an abscess on the sternum over the past month which became acute over the weekend.Sternal wires had been removed from the time of implant around a year ago.The patient was hospitalized with a localized infection in the mediastinum, blood cultures were drawn and confirmed mrsa.The patient was treated with antibiotics and a wound vac for the sternal abscess and mrsa infection.The vad remains in use.
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Continuation of d10: ddpa2d4 icd, implanted (b)(6) 2025.B3: date is approximate.Month and year are confirmed valid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
A supplemental report is being submitted for a correction to b5.Desc evt problem.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that a ventricular assist device (vad) patient developed an abscess on the sternum over the past month which became acute over the weekend.Sternal wires had been removed from the time of implant around a year ago.The patient was hospitalized with a localized bacterial infection in the mediastinum, blood cultures were drawn and confirmed methicillin-resistant staphylococcus aureus (mrsa).The patient was treated with antibiotics, and a wound vac was placed.The patient was discharged home on antibiotics.The vad remains in use.
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation summary.Product event summary: the ventricular assist device (vad) (b)(6) was not returned for evaluation.This complaint is associated with a clinical adverse event.A review of the device history record was not performed as the reported event is not related to a manufacturing or servicing issue.Based on the available information, the device may have caused or contributed to the reported event.Per the instructions for use, infection is a known potential complication associated with the implantation of a vad.Based on review of past adverse events for this patient, it was noted that the patient had a history of infection events.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, and the patient's complex post-operative course.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.